Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 24, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 29, 1995, 1:05 AM CDT for Clark County, Ford County, Meade County, Kansas. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1995, 1:05 AM CDT (06:05 UTC)
- Expired
- Apr 29, 1995, 1:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Clark County, KS, Ford County, KS, Meade County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 290607 SVRDDC KSC025-057-119-290645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 105 AM CDT SAT APR 29 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...NORTHERN CLARK COUNTY...SOUTHERN FORD COUNTY ...NORTHEASTERN MEADE COUNTY AT 100 AM RADAR INDICATED A SEVERE THUNDERSTORM NEAR FOWLER IN NORTHEAST MEADE COUNTY. THE STORM WAS MOVING TO THE NORTHEAST AT 30 MPH. SOME CITIES IN THE PATH OF THE STORM INCLUDE FOWLER...MINNEOLA...BLOOM AND FORD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. PARKIN/GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:00 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 28, 9:00 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 900 PM CDT FRI APR 28 1995 THE FORECAST PROBLEM FOR THE EVENING IS WHETHER OR NOT ANY PRECIP IS GOING TO OCCUR OVER THE AREA. DEW POINTS HAVE MOVED UP INTO THE LOWER 50S OVER MUCH OF THE REGION...WHICH MAY BE ENOUGH. LIS ARE NOW AROUND -4 OVER THE AREA AND THE CAP STRENGTH HAS WEAKENED...SO THE THREAT IS DEFINITELY STILL THERE. THE THING THAT MAY HOLD IT BACK IS THE LOSS OF SFC HEATING WITH SUNSET. RADAR ALSO INDICATING SOMETHING FORMING IN SOUTHEAST COLORADO AND MOVING INTO THE CWA...BUT WILL JUST HAVE TO WAIT AND SEE IF THERE IS ENOUGH FOR IT TO DEVELOP ANY FURTHER. THE MODELS HAVE COMPLETELY DIFFERENT SOLUTIONS WHEN IT COMES TO THE SFC LOW FORECAST. IT APPEARS THAT THE AVN HAS THE BEST HANDLE ON IT SINCE THE 12 HR FORECAST FROM THIS MORNING PUT IT IN JUST ABOUT THE LOCATION ITS IN NOW. THE OTHER MODELS KEPT IT TOO FAR NORTH. THEREFORE...IT LOOKS LIKE THE APPROACHING COLD FRONT WILL MOVE INTO THE NORTHERN PORTION OF THE CWA AROUND 09Z AND BE THROUGH THE GCK AND DDC AREAS BY 12Z. WINDS WILL SWITCH TO THE NORTHWEST AS THE FRONT MOVES THROUGH. THE PRESSURE GRADIENT LOOSENS UP QUITE A BIT DURING THE DAY ON SATURDAY ...SO LOOK FOR A GRADUAL DECREASE IN WIND SPEEDS. MOS GUIDANCE SEEMS TO BE A LITTLE TOO WARM ON OVERNIGHT LOWS AND A LITTLE TOO COOL ON DAYTIME HIGHS...SO SHOULD BE ADJUSTED ACCORDINGLY. PARKIN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 11:22 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 38 min |
| Apr 28, 11:56 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 34 min |
| Apr 29, 12:35 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Kiowa, Pratt | 55 min |
| Apr 29, 1:35 AM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 40 min |
| Apr 29, 2:21 AM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.